Candesartan can have some side effects that usually go away after a few weeks of treatment.
Common side effects of candesartan include:
- chest infection
- low blood pressure, which can make you feel dizzy and faint
- an increased amount of potassium in your blood
Very rare side effects include:
- nausea (feeling sick)
- changes to your blood test results
- skin rash
- pain in the back, joints, and muscles
Candesartan can also cause diarrhoea, but it is not known how often this can occur.
Some serious side effects to look out for include:
- an allergic reaction, which can cause difficulty breathing and swelling in the face
- a change in your kidney function, which can cause you to pee less often or have blood in your pee
- an increase in infections such as coughs and colds, as this may be a sign of low white blood cells
- a change in your liver function, which can cause jaundice (yellowing of the skin and whites of the eyes)
If you get any serious effects, you should visit your nearest A&E or call 999.
What are the long term side effects of candesartan?
Candesartan can be taken long term, meaning it is usually safe to take for a long time. Taking ARBs can cause a change in your kidney function. This means they will not work as well as they should. When you are taking candesartan, your doctor will review you regularly and check the health of your kidneys.
Candesartan erectile dysfunction
There is nothing listed on the side effects to show that candesartan can give you erectile dysfunction. High blood pressure can cause erectile dysfunction, as it makes it harder for blood to get to your penis. If you have erectile dysfunction, speak to your doctor.
Does candesartan cause weight gain?
At the moment, there is not enough evidence to show that candesartan causes weight gain. If your weight increases whilst you are taking candesartan, speak to your doctor.
Why does candesartan cause a cough?
It is not known why candesartan can cause a cough but there is less chance of getting a cough from candesartan than some other high blood pressure medications, such as ACE inhibitors.
What happens if I stop taking candesartan?
If you stop taking candesartan, your blood pressure will increase. It is best to keep taking the medication, even when your blood pressure is in the normal range, unless advised to stop by a doctor. Never stop taking candesartan without speaking with your doctor first.
Candesartan and gout
Gout is a condition that is caused by too much uric acid in your blood. This can lead to a buildup of uric acid around your joints, causing pain. Candesartan has not been shown to increase levels of uric acid, so should not increase your risk of gout.
Back to top